MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the wire was being used to cross the superficial femoral artery (sfa) from left antegrade approach.While pushing the wire it snapped around 20cm from the tip.The patient had 5fr micro puncture access.The wire was inserted through the micro access sheath.The patient was undergoing surgery to remove the wire left in the body.The doctor said that he was pushing and pulling in attempt to cross down bypass graft.Anatomy looked to be normal from common femoral artery (cfa) to mid superfical femoral artery (sfa).Severe pad noticed from mid superfical femoral artery (sfa) to distal bypass graft.Patients pre-procedural condition was peripheral artery disease (pad) diagnosis with occluded bypass graft.The doctor had to perform open removal of the broken wire.Relevant tests and lab results were an angiogram on (b)(6) 2023.Type of procedure being performed was a left antegrade approach angiogram with thrombolysis.The estimated blood loss was less than 250cc.Addtional information was received on 18aug2023: the patient was stable and foreign body removal surgery went well.Guidewire tip was successfully removed from the patient.An open surgical foreign body removal through was performed.Xray was performed to confirm the tip of the wire was removed from the patient.It was seen on xray and other half of wire did not hydrophilic piece of the wire.

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key18275080
Report Number2243441-2023-00051
Device Sequence Number3177136
Product Code DQX
UDI-Device Identifier04987350717924
UDI-Public04987350717924
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/06/2023
Report Date (Section F) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberN/A
Device Catalogue NumberGA1430
Device Lot Number230220A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/08/2023
Event Location Hospital
Date Report to Manufacturer08/15/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/06/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VASCULAR SOLUTION 5FR STIFF MICRO PUNCTURE
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexFemale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceWhite
Date Report Sent to FDA12/06/2023